Is fullness in lower throat related to tightness in the back of the neck and shoulders?
User rating for this question
Hello I diagnoised with GERD and had been taking priolsec 20mg once a day for six weeks. I have elevated my bed. I have noticed some improvement but not completely. My original issues was a tightness/fullness in the lower throat and belching. The tightness and belching have improved but have not gone away. By improvement, I still have the symptoms every day just not has noticeable. A few things have come to mind. I am planning on seeing my ENT but at this time, I would like to try zantac instead of priolsec. Is that a good idea? Likewise, I use to see a chiropractor for treatments on my shoulder and neck. Could my throat issue be connected to tightness in the back of the neck and shoulders? I understand if it is difficult to assess but I am trying to understand how probably it could be correlated and if it is a good idea to take zantac now instead of prilosec.
Posted Thu, 23 Jan 2014 in Ear, Nose and Throat Problems
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer: in general prilosec family of drugs is stronger Detailed Answer: HI, thanks for using healthcare magic Prilosec and zantac belong to 2 different classes of drugs. Prilosec is a proton pump inhibitor that is very effective in reducing acid production in the stomach but this class of drug is not as effective at night when compared to zantac. For this reasons , persons may sometimes use zantac at night if the prilosec by itself is not effective enough, in general however, prilosec and its class of drug is stronger. IF you not wish to combine the two, then you may want to consider using a different drug from the prilosec family that may help you better such as nexium, prevacid, protonix. Reflux would cause belching, bloating, burning sensation in the chest, acid taste in the mouth but would not normally cause a pain or tightness in the throat. It would be best, as you are thinking, to visit an ENT doctor for an assessment regarding that symptom. I hope this helps, feel free to ask any other questions